I have been consisntently taking 3-4 Lortabs 10/500 all at once in the evening for quite some time now. I have been doing this off and on for about three years. Some times I go about 6 months with no pills but there are other times that I take them everyday for 2 months straight.
I have currently been taking them every night (at once) for the past few months and I am becoming VERY concerned about the shape my liver is in. I have been having sharp pains off and on underneath my right rib (liver) and also have aches across my whole lower back. I know that this has to be caused from the excessive amount of tylenol that I have ingested. I have never had my liver tested in the past. As of two weeks ago, I began taking 2 capsules of milk thistle per day to try and help my liver out during these hard times.
My questions are:
Does milk thistle help?
Does drinking a lot of water help?
Is there anything else that I can take to help my liver?
What kind of long term damage have I caused so far to my liver?
Taking more than 4000 mg of Tylenol per day can damage the liver. Milk thistle will not prevent liver damage. You are taking less than the maximum daily dosage , but it is still possible for liver damage to occur. Lortab should be taken every 4 to 6 hours not 4 at a time. If one Lortab is not effective you should consult your physician for a stronger pain reliever that does not contain as much Tylenol.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.